Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Jan 22, 2019, 10:23 AM CST for 10 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2019, 10:23 AM CST (16:23 UTC)
- Expired
- Jan 22, 2019, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 43 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
844 WWUS74 KCRP 221623 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1023 AM CST Tue Jan 22 2019 ...STRONG TO VERY STRONG WINDS EXPECTED THROUGH THE AFTERNOON... .South winds have become strong with gusts to 35 to 40 mph this morning and are expected to continue into the afternoon. Winds are expected to decrease through late afternoon. TXZ241>244-342>344-442-443-222200- /O.NEW.KCRP.WI.Y.0002.190122T1623Z-190122T2200Z/ Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Kleberg-Coastal Nueces-Coastal San Patricio- Kleberg Islands-Nueces Islands- Including the cities of Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Corpus Christi, Flour Bluff, Portland, and Ingleside 1023 AM CST Tue Jan 22 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect until 4 PM CST this afternoon. * TIMING...Through the afternoon. * WINDS...Northwest 20 to 25 mph with gusts 35 to 40 mph * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TE
3 follow-up statements
480 WWUS74 KCRP 221906 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 106 PM CST Tue Jan 22 2019 ...STRONG TO VERY STRONG WINDS EXPECTED THROUGH THE AFTERNOON... .Strong south winds with gusts to 35 to 45 mph are expected to continue into the afternoon. Winds are expected to decrease through late afternoon. TXZ232>234-245>247-346-347-222300- /O.EXB.KCRP.WI.Y.0002.000000T0000Z-190122T2300Z/ Bee-Goliad-Victoria-Coastal Aransas-Inland Refugio-Inland Calhoun- Coastal Refugio-Coastal Calhoun- Including the cities of Beeville, Goliad, Victoria, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Bayside, Austwell, Magnolia Beach, and Port Lavaca 106 PM CST Tue Jan 22 2019 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect until 5 PM CST this afternoon. * TIMING...Through the afternoon. * WINDS...South 25 to 35 mph with gusts to 45 mph * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ241>244-342>344-442-443-222300- /O.EXT.KCRP.WI.Y.0002.000000T0000Z-190122T2300Z/ Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Kleberg-Coastal Nueces-Coastal San Patricio- Kleberg Islands-Nueces Islands- Including the cities of Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Corpus Christi, Flour Bluff, Portland, and Ingleside 106 PM CST Tue Jan 22 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...Through the afternoon. * WINDS...South 25 to 35 mph with gusts 45 mph. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TE
292 WWUS74 KCRP 222242 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 442 PM CST Tue Jan 22 2019 ...STRONG TO VERY STRONG WINDS PERSISTING THROUGH THE AFTERNOON... .Strong south winds with gusts to 35 to 45 mph will continue through the remainder of the afternoon for the southern Coastal Bend. The Wind Advisory has been extended until 6 PM for the coastal counties of Kleberg, Nueces, and San Patricio. TXZ232>234-241-245>247-346-347-442-443-222345- /O.EXP.KCRP.WI.Y.0002.000000T0000Z-190122T2300Z/ Bee-Goliad-Victoria-Jim Wells-Coastal Aransas-Inland Refugio- Inland Calhoun-Coastal Refugio-Coastal Calhoun-Kleberg Islands- Nueces Islands- Including the cities of Beeville, Goliad, Victoria, Alice, Orange Grove, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Bayside, Austwell, Magnolia Beach, and Port Lavaca 442 PM CST Tue Jan 22 2019 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... South winds will diminish to 20 to 25 mph with higher gusts late this afternoon. $$ TXZ242>244-342>344-230000- /O.EXT.KCRP.WI.Y.0002.000000T0000Z-190123T0000Z/ Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Kleberg- Coastal Nueces-Coastal San Patricio- Including the cities of Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Corpus Christi, Flour Bluff, Portland, and Ingleside 442 PM CST Tue Jan 22 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Through the afternoon. * WINDS...South 25 to 35 mph with gusts between 40 and 45 mph. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TMT
112 WWUS74 KCRP 230003 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 603 PM CST Tue Jan 22 2019 TXZ242>244-342>344-230115- /O.EXP.KCRP.WI.Y.0002.000000T0000Z-190123T0000Z/ Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Kleberg- Coastal Nueces-Coastal San Patricio- Including the cities of Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Corpus Christi, Flour Bluff, Portland, and Ingleside 603 PM CST Tue Jan 22 2019 ...WIND ADVISORY HAS EXPIRED... South winds, ranging from 25 to 30 mph with gusts to 35 mph over the southern Coastal Bend, will diminish to 15 to 25 mph over the next couple of hours. The Wind Advisory has expired. $$ TMT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 22, 8:13 AM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Jan 22, 8:13 AM CST, 2 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
813 AM CST Tue Jan 22 2019
.DISCUSSION...
The 12Z CRP sounding showed up to 50kt above 1000ft. However this
wind will have a hard time mixing to the surface due to weak lapse
rates at 0-3kft. Still expecting some mixing, therefore bumped
winds up along the coastal counties and included gusts to 35 mph
for mainly late morning into early afternoon. Have also gone with
a Marine Weather Statement to address occasional gusts to 35kt
this morning. Winds are expected to decrease somewhat by mid
afternoon.
&&
.PREV DISCUSSION... /Issued 539 AM CST Tue Jan 22 2019/
DISCUSSION...
Updated for 12Z aviation discussion.
AVIATION...
VFR conditions continue this morning across all of South Texas.
Still think we should see some brief MVFR cigs mid to late morning
as moisture continues to increase. A very strong LLJ overhead is
also leading to LLWS at most airports. Morning sounding recorded
49kt at 2kft and 51kt at 3600ft. This LLJ will lead to gusty
conditions at the surface developing mid to morning as these
winds begin to mix to the surface. Gusty conditions will persist
through much of the afternoon with mainly VFR conditions...except
for MVFR cigs at VCT. VCT may also see a few showers during the
day. Other terminals will have rain chances develop later this
evening and persist through the night as a strong cold front moves
through. MVFR cigs will be expected for most sites again. Strong
northerly winds will develop behind the front with cigs lifting.
PREV DISCUSSION... /Issued 401 AM CST Tue Jan 22 2019/
SHORT TERM (Today through Wednesday)...
Plenty of activity to talk about in the short term period today.
We'll start with strong southerly flow expected today, especially
along the coast. a 40-45kt llj is currently drifting eastward
across South Texas. By mid-morning expect this wind to be mixing
down...and will likely still be over coastal counties. Holding off
on a wind advisory at this point due mainly to the short duration
of the strongest winds expected. Will likely see wind gusts above
30 mph between about 9 and 11 am with some gusts around 40 mph
possible. By mid-day, the llj will shift east of the area and
should bring down gusts a bit.
Once this llj moves out, we'll turn our attention to a cold front
that is currently just moving into Texas from the northwest. With
a continued moist flow ahead of the front expect PWAT values to
increase to between 1 and 1.5 inches ahead of the front, which is
well above normal for this time of year. Will maintain high PoPs,
especially along the coast and into the marine areas. Farther
west, chance to slight chance pops will continue. Best chance for
rain will be after about 9pm, though there is a slight chance
today and this evening northeast. Expect mainly shower activity
with limited CAPE, however can't rule out an isolated
thunderstorm if the front can provide enough lift. Front will move
through South Texas after midnight, and should be to the coast by
around 3am. Upper level trough associated with this front is a
bit slower to move through, with rain chances lingering behind the
front. All of South Texas should be dry with clear or clearing
skies by mid-day.
Behind the front, expect windy conditions to develop. Wind speeds
will likely approach wind advisory criteria again on the islands
and coastal counties Wednesday morning. Conditions will improve by
the afternoon. Strong CAA will keep temperatures in the 50s for
highs Wednesday.
LONG TERM (Wednesday Night through Tuesday)...
The extended period remains pretty active with a series of cold
fronts expected to move through the region. Rain chances will
continue to diminish Wednesday evening as drier air filters into the
region in the wake of a cold front. Clear skies and continued CAA
will result in cold night Wednesday with lows dropping into the low
30s across the northern areas to the low to mid 40s along the coast.
A widespread freeze is not expected, however a few locations will
likely reach freezing, especially in low-lying areas across the
Victoria Crossroads and Northern Brush Country.
Onshore flow will resume on Thursday, which will allow for moisture
to slowly return to the region. A weak cold front slide through
Friday, but rain chances will be limited due to the lack of
significant moisture and forcing. A slight wind shift can be
expected as winds will turn more east northeast. Deeper moisture
will return to the area on Saturday (PWATs 1-1.25"). This will lead
to increases chances for isolated to scattered showers, mainly
across the eastern CWA. It's worth noting that the Euro has been the
wettest of the models as it develops a much stronger upper level
system. The 12Z run yesterday developed a H5 low but has since cut
back on the strength with the 00Z run reverting back to an open
wave. To add to the active cycle, another front is progged to slide
through the area Tuesday, which will once again lead to increased
rain chances across South Texas.
MARINE...
Moderate to strong onshore flow this morning will subside later
this afternoon, however rough seas will continue, thus small craft
advisory has been extended into tonight for open waters. A strong
cold front will then move through the area late tonight into
Wednesday morning. Very strong offshore flow will develop behind
this front with gale force wind gusts possible in open waters.
Conditions will gradually improve Wednesday afternoon, however
a small craft advisory will likely be needed on the end of the
gale watch/warning into Wednesday night. Moderate to strong
offshore flow will continue into early Thursday morning, with SCA
conditions carrying through the night. Onshore flow will resume
Thursday evening before a dry and weak cold front moves through
Friday, which will result in a slight northeast wind shift. Winds
will veer back to the southeast Friday night allowing for moisture
to increase across the region. Isolated to scattered showers will
be possible Saturday as an upper level system slides through. In
response to the upper level system, moderate to strong northerly
winds will result in SCA conditions being met, mainly across the
offshore waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 77 45 56 37 64 / 10 70 30 0 0
Victoria 72 42 52 33 61 / 20 80 30 0 0
Laredo 77 47 58 38 68 / 10 20 10 0 0
Alice 80 45 57 34 65 / 10 60 20 0 0
Rockport 71 43 52 41 61 / 20 80 40 0 0
Cotulla 74 44 57 34 67 / 10 30 10 0 0
Kingsville 81 47 58 34 66 / 10 60 30 0 0
Navy Corpus 72 46 55 45 62 / 10 70 40 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from late tonight through Wednesday morning For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
Small Craft Advisory until 4 AM CST Wednesday For the following
zones: Coastal waters from Baffin Bay to Port Aransas out
20 NM...Coastal waters from Port Aransas to Matagorda Ship
Channel out 20 NM...Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
Small Craft Advisory from 2 AM to noon CST Wednesday For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor.
&&
TE/81...SHORT TERMHazardous weather outlook, Jan 22, 5:47 AM CST, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 547 AM CST Tue Jan 22 2019 TXZ229>234-239>247-342>347-442-443-447-231200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 547 AM CST Tue Jan 22 2019 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Strong southerly winds will develop late this morning into the afternoon through the coastal bend. Conditions will be near wind advisory criteria. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Near freezing temperatures are expected Wednesday night. A few locations could briefly reach freezing, but a widespread freeze is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-231200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 547 AM CST Tue Jan 22 2019 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A small craft advisory is in effect for open waters through this evening with a gale watch then beginning late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A gale watch will continue through Wednesday afternoon for open waters with a small craft advisory for the bays. Small Craft Advisories conditions will continue through early Thursday morning. Small Craft Advisories conditions will be likely again this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 3:26 AM CST | Gale Watch | CRP | 12 hr | |
| Jan 22, 3:26 AM CST | Small Craft Advisory | CRP | 38 hr | |
| Jan 22, 3:03 PM CST | Gale Warning | CRP | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.